Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 85, NWS Jackson, KY

June 23, 20174 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2017, 9:25 PM EDT for 4 counties in Kentucky. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2017, 9:25 PM EDT (01:25 UTC)
Expired
Jun 23, 2017, 10:15 PM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 16 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 9:26 PM EDTTSTM WND DMG1 S Lost Creek, KYTREE DOWN ALONG DUBE ROAD JUST SOUTH OF LOST CREEK
Jun 23, 9:50 PM EDTTSTM WND DMGFredville, KYTREES DOWN ON HWY 7.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WUUS53 KJKL 240125
SVRJKL
KYC025-071-119-153-240215-
/O.NEW.KJKL.SV.W.0085.170624T0125Z-170624T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
925 PM EDT FRI JUN 23 2017

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Northwestern Knott County in southeastern Kentucky...
  Northwestern Floyd County in southeastern Kentucky...
  Central Breathitt County in southeastern Kentucky...
  Magoffin County in southeastern Kentucky...

* Until 1015 PM EDT

* At 925 PM EDT, a severe thunderstorm was located over Guage, or 9
  miles northeast of Jackson, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Prestonsburg, Jackson, Salyersville, Hindman, Mason, Buck, Vail,
  Handshoe, Bearville, Burning Fork, Noctor, Kernie, West Royalton
  Station, Blue River, Gapville, Bolyn, Evanston, Hueysville, Mid and
  Haddix.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for southeastern
and northeastern Kentucky.

LAT...LON 3731 8292 3736 8312 3740 8312 3741 8320
      3744 8321 3740 8326 3745 8343 3768 8327
      3768 8326 3770 8325 3771 8325 3778 8320
      3767 8274
TIME...MOT...LOC 0125Z 295DEG 29KT 3762 8322 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
3 follow-up statements
077 
WWUS53 KJKL 240142
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
942 PM EDT FRI JUN 23 2017

KYC025-071-119-153-240215-
/O.CON.KJKL.SV.W.0085.000000T0000Z-170624T0215Z/
Knott KY-Floyd KY-Breathitt KY-Magoffin KY-
942 PM EDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHWESTERN KNOTT...NORTHWESTERN FLOYD...EASTERN BREATHITT AND
SOUTHEASTERN MAGOFFIN COUNTIES...

At 942 PM EDT, a severe thunderstorm was located over Evanston, or 12
miles south of Salyersville, moving southeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Prestonsburg, Hindman, Mason, Fredville, Buck, Leburn, Vail, Hippo,
Handshoe, Gunlock, Carver, Bearville, Daisydell, Burning Fork,
Orchard, Dotson, West Royalton Station, Carver Station, Blue River
and Decoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for southeastern
and northeastern Kentucky.

LAT...LON 3731 8292 3736 8312 3740 8312 3741 8320
      3744 8321 3743 8323 3758 8314 3774 8305
      3767 8274
TIME...MOT...LOC 0142Z 295DEG 29KT 3756 8306 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
601 
WWUS53 KJKL 240154
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
954 PM EDT FRI JUN 23 2017

KYC025-240203-
/O.CAN.KJKL.SV.W.0085.000000T0000Z-170624T0215Z/
Breathitt KY-
954 PM EDT FRI JUN 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BREATHITT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1000 PM EDT for southeastern
and northeastern Kentucky.

LAT...LON 3731 8292 3736 8312 3752 8304 3751 8303
      3751 8298 3750 8298 3750 8295 3752 8296
      3753 8300 3755 8300 3755 8302 3759 8301
      3772 8296 3767 8274
TIME...MOT...LOC 0153Z 295DEG 29KT 3752 8296 

$$

KYC071-119-153-240215-
/O.CON.KJKL.SV.W.0085.000000T0000Z-170624T0215Z/
Knott KY-Floyd KY-Magoffin KY-
954 PM EDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHWESTERN KNOTT...NORTHWESTERN FLOYD AND SOUTHEASTERN MAGOFFIN
COUNTIES...

At 953 PM EDT, a severe thunderstorm was located over Vail, or 12
miles north of Hindman, moving southeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Prestonsburg, Hindman, Fredville, Bosco, Mousie, Leburn, Vail, Hippo,
Handshoe, Gunlock, Ordway, Bearville, Pyramid, Orchard, Dotson,
Garner, Vest, Blue River, Soft Shell and Gapville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for southeastern
and northeastern Kentucky.

LAT...LON 3731 8292 3736 8312 3752 8304 3751 8303
      3751 8298 3750 8298 3750 8295 3752 8296
      3753 8300 3755 8300 3755 8302 3759 8301
      3772 8296 3767 8274
TIME...MOT...LOC 0153Z 295DEG 29KT 3752 8296 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
179 
WWUS53 KJKL 240207
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1007 PM EDT FRI JUN 23 2017

KYC071-119-153-240217-
/O.EXP.KJKL.SV.W.0085.000000T0000Z-170624T0215Z/
Knott KY-Floyd KY-Magoffin KY-
1007 PM EDT FRI JUN 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOTT...
NORTHWESTERN FLOYD AND SOUTHEASTERN MAGOFFIN COUNTIES WILL EXPIRE AT
1015 PM EDT...
        
The showers which prompted the warning has weakened below severe 
limits, and has exited the warned area. Therefore, the warning will 
be allowed to expire.  However gusty winds and heavy rain are still 
possible with these showers.

LAT...LON 3731 8292 3736 8312 3752 8304 3751 8303
      3751 8298 3750 8298 3750 8295 3752 8296
      3753 8300 3755 8300 3755 8302 3759 8301
      3772 8296 3767 8274
TIME...MOT...LOC 0207Z 295DEG 29KT 3748 8285 

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:52 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 23, 7:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
752 PM EDT Fri Jun 23 2017

.UPDATE...
Issued at 745 PM EDT FRI JUN 23 2017

Made a few more tweeks to pops and weather based on latest radar
trends over the last couple of hours. Also loaded in the most up
to date observations to make sure the near term grids were on
track with current conditions. A band of heavy rain is now
impacting our northern CWA with reports of flash flooding now
coming in. Will continue to monitor this and make adjustments in
the grids as needed. As of now all grids have been published and
sent to NDFD/web with no updates to the forecast package needed.

UPDATE Issued at 502 PM EDT FRI JUN 23 2017

Small update to freshen up the near term grids to make sure they
were on track with current conditions. Also updated pops and
weather based on the latest radar trends and hi-res model data,
with more widespread precipitation now entering into the western
CWA and expected to continue and progress eastward throughout the
afternoon/evening. All changes have been published and sent to
NDFD/web. Since the afternoon package ZFP started with tonight
wording, these updates should not impact the current product.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 359 PM EDT FRI JUN 23 2017

Severe weather and flash flood threat continue this evening.
Center of tropical depression Cindy has moved into western KY
while cold front now stretches from southeast MI through northwest
IN to OK. The low pressure center will continue to move ENE while
the front advances southeast. The interaction of these systems
will bring showers and thunderstorms to our area this evening and
early tonight.

Higher precipitable water is now advancing into eastern KY in
advance of the remnants of Cindy. Precipitable water will
increase to 2 to 2.25 inches so showers and thunderstorms will be
efficient rain producers. Rainfall rates in excess of 2 inches per
hour will be possible with the heaviest thunderstorms. It does
appear the heavy rain threat will mainly be confined to the time
frame before midnight, but will allow the flash flood watch to
continue as is, though it will likely be able to be cancelled
early.

As noted earlier today the surface to 1 KM storm relative helicity
will approach or exceed 400 m2/s2 this afternoon and evening. Some
rotating storms are likely and with rather low lifting
condensation levels a rotating storm could result in a brief
tornado touchdown. While breaks in the clouds this afternoon have
allowed for low level lapse rates to increase, mid level
instability remains rather limited. While a damaging wind and
tornado threat exist, any occurrences of severe weather are
expected to be isolated.

After the frontal passage tonight cooler and drier air will begin
to move into the area for the weekend.

.LONG TERM...(Sunday through Friday)
Issued at 359 PM EDT FRI JUN 23 2017

The long term portion of the forecast will be highlighted by a
stretch of dry weather with well below normal temperatures
resulting from a mean upper level ridge in the western part of the
U.S. and a trough in the eastern part of the country. 850 mb
temperatures will drop to the single digits Celsius early next
week, and we'll see a multi-day stretch with maximum temperatures
in the 70s and and minimums in the 50s. Dewpoints will be around
50 degrees for the first part of the week. By the end of the week
the trough will be lifting out and flow will become more zonal and
temperatures will warm and dewpoints will increase back into the
60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
ISSUED AT 752 PM EDT FRI JUN 23 2017

TAFS are currently being impacted by a combination of moisture
from tropical depression Cindy, combining with an approaching cold
front, producing widespread heavy rain and isolated thunderstorms
to much of eastern Kentucky. The heaviest rain is currently
aligned in a band along the northeast portion of the state,
impacting KSYM. Over the next few hours, expect this rain to
continue to shift eastward as it slowly loses strength through
about 6Z. Winds will generally be from the S to SW and a bit
gusty, especially in any of the heavier rain/storms. After 6Z,
the rain will become less of a factor, and winds will diminish,
however residual moisture will likely lead to fog at the TAF
sites, and continued cloud cover throughout the night. Have
included a slow deterioration to below airport mins (mainly for
VIS) between 9Z and 11Z at all TAF sites, however timing and
exact impacts may need to be tweaked as fog sets up. By tomorrow,
a drier airmass will begin to take hold. Once fog lifts and
dissipates in the morning, expect only a few VFR fair weather CU
throughout the afternoon. Winds will generally be from the west
under 10 knots.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...JMW
SHORT TERM...SBH
LONG TERM...SBH
AVIATION...JMW
Hazardous weather outlook, Jun 23, 4:10 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
410 PM EDT Fri Jun 23 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-242315-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, and Whitesburg
410 PM EDT Fri Jun 23 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...TORNADO WATCH 368 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Showers and scattered thunderstorms will occur through the first
part of the night. They will bring a potential for very heavy
rainfall, which could result in flash flooding along small
streams.

In addition, strong winds aloft will create conditions favorable
for some thunderstorms or intense showers to produce severe
weather. The greatest threat will be damaging winds. However,
isolated, brief tornadoes are also a possibility.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Concerns with high water may linger into the weekend. Rises may
occur on rivers, with portions of the Red, Kentucky, and Licking
River basins being most at risk for excessive rainfall.

There will be a slight chance of thunderstorms north of Interstate
64 Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of flooding, wind
damage, or tornadoes.

KYZ119-120-242315-
Martin-Pike-
Including the cities of Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
410 PM EDT Fri Jun 23 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Showers and scattered thunderstorms will occur through the first
part of the night. They will bring a potential for very heavy
rainfall, which could result in flash flooding along small
streams.

In addition, strong winds aloft will create conditions favorable
for some thunderstorms or intense showers to produce severe
weather. The greatest threat will be damaging winds. However,
isolated, brief tornadoes are also a possibility.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Concerns with high water may linger into the weekend. Rises may
occur on rivers, with portions of the Red, Kentucky, and Licking
River basins being most at risk for excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of flooding, wind
damage, or tornadoes.

SBH

In the hours before

Local storm report, Jun 23, 8:12 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
812 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLASH FLOOD      6 NW OWINGSVILLE        38.20N 83.84W
06/23/2017                   BATH               KY   911 CALL CENTER

            WATER OVER THE ROAD AND IMPASSABLE AT THE 6MM OF HWY 36 W
            OUT OF OWINGSVILLE

&&

JMWIX
Local storm report, Jun 23, 8:16 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLASH FLOOD      1 NNE BETHEL            38.26N 83.86W
06/23/2017                   BATH               KY   911 CALL CENTER

            WATER OVER ROAD AND CAR STUCK ON LITTLE FLAT - LEDFORD
            ROAD JUST NORTH OF BETHEL. EXACT MILAGE FROM CITY
            ESTIMATED.

&&

JMWIX
Special weather statement, Jun 23, 8:22 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
822 PM EDT FRI JUN 23 2017

KYZ050-058>060-106-108-109-111-112-114-240100-
Montgomery-Menifee-Lee-Breathitt-Estill-Owsley-Magoffin-Morgan-
Powell-Wolfe-
822 PM EDT FRI JUN 23 2017

...A LINE OF SHOWERS WILL AFFECT POWELL...SOUTHEASTERN MONTGOMERY...
SOUTHWESTERN MORGAN...NORTHWESTERN OWSLEY...ESTILL...MENIFEE...
NORTHWESTERN BREATHITT...NORTHWESTERN MAGOFFIN...LEE AND WOLFE
COUNTIES...

At 822 PM EDT, radar indicated showers were located along a line
extending from Cornwell to near Blackburn. Movement was southeast at
40 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Stanton, Irvine, Beattyville, Frenchburg, Campton, Booneville,
Simpson, Lewis, Jeffersonville, Clay City, Fincastle, Ravenna,
Wellington, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, Turin, Bowen, Cornwell, Kimbrell and
Rothwell.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3781 8310 3744 8372 3751 8389 3753 8389
      3757 8394 3758 8397 3757 8403 3760 8411
      3764 8413 3767 8409 3768 8410 3776 8409
      3801 8373 3801 8371
TIME...MOT...LOC 0022Z 296DEG 35KT 3795 8372 3767 8415

KAS
Special weather statement, Jun 23, 8:39 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service JACKSON KY
839 PM EDT FRI JUN 23 2017

KYZ069-080-085>087-112-114>117-240130-
Jackson-Whitley-Clay-Breathitt-Knox-Perry-Bell-Owsley-Laurel-Leslie-
839 PM EDT FRI JUN 23 2017

...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN LAUREL...CENTRAL
BELL...KNOX...WESTERN LESLIE...OWSLEY...NORTHWESTERN PERRY...
SOUTHEASTERN JACKSON...WHITLEY...SOUTHWESTERN BREATHITT AND CLAY
COUNTIES...

At 838 PM EDT, radar indicated showers were located along a line
extending from Vincent to Blackwater to Krupp. Movement was southeast
at 35 mph.

Winds in excess of 35 mph are possible with these showers.

Locations impacted include...
Williamsburg, Barbourville, Pineville, Manchester, Buckhorn, Turin,
Travellers Rest, Brightshade, Southfork, Swan Lake, Cowcreek,
Fogertown, Goose Rock, Bush, Cranes Nest, Blanche, Krupp,
Shepherdtown, Herron and Hooker.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3659 8406 3669 8432 3676 8433 3713 8396
      3749 8382 3738 8334 3689 8346 3689 8349
      3686 8349 3659 8387
TIME...MOT...LOC 0038Z 296DEG 29KT 3749 8376 3705 8386 3677 8424

KAS
Local storm report, Jun 23, 8:50 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FLASH FLOOD      WALTERSVILLE            37.86N 83.93W
06/23/2017                   POWELL             KY   911 CALL CENTER

            WATER OVER BLACK CREEK ROAD. ROAD IS IMPASSABLE.

&&

ABE
Local storm report, Jun 23, 9:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
925 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     COBHILL                 37.72N 83.83W
06/23/2017                   ESTILL             KY   PUBLIC

            TREES DOWN BLOCKING COBHILL ROAD.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:22 PM EDTSpecial Weather StatementJKLEstill, Lee, Menifee, Powell, Wolfe38 min
Jun 23, 8:39 PM EDTSpecial Weather StatementJKLBell, Clay, Knox, Owsley, Whitley51 min
Jun 23, 8:40 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Magoffin, Morgan, Wolfe110 min
Jun 23, 8:51 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Morgan, Wolfe39 min
Jun 23, 9:17 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin118 min
Jun 23, 10:06 PM EDTSpecial Weather StatementJKLFloyd, Martin, Pike24 min
Jun 23, 10:22 PM EDTSpecial Weather StatementJKLPike23 min
Jun 23, 11:59 PM EDTAreal Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.